Alert archive / Maryland / Flash Flood Warnings in 2000
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 15, 2000, 1:12 AM EDT for Dorchester County, Wicomico County, Maryland. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2000, 1:12 AM EDT (05:12 UTC)
- Expired
- Jul 15, 2000, 2:45 AM EDT
- In force
- 93 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Dorchester County, MD, Wicomico County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 150514 FFWAKQ MDC019-045-150645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 112 AM EDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WICOMICO COUNTY IN SOUTHEAST MARYLAND DORCHESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 245 AM EDT * AT 105 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR CHURCH CREEK AND CAMBRIDGE...MOVING EAST AT 25 MPH. WIDESPREAD RAINFALL OF 2 TO 4 INCHES IS EXPECTED FROM THESE STORMS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BROOKVIEW...CHURCH CREEK...ELDORADO... GALESTOWN...HEBRON AND MARDELA SPRINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:25 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 14, 9:25 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 925 PM EDT FRI JUL 14 2000 BUSY NIGHT ALREADY...AND THE MORE ACTIVE WEATHER STILL TOO COME. THIS EVENING...HAVE HAD ROTATING STORMS ON WHAT APPEARS TO BE A SW TO NE ORIENTED WARM FRONT...AND IS REFLECTED IN MSAS SFC PRES ANALYSIS. SEVERAL REPORTS OF WATERSPOUTS OVER BAY THIS EVENING...MAINLY NEAR GWYNN ISLAND. STRONG UPPER VORT LOBE TO ROTATE ACROSS THE AREA TONIGHT. WITH COOLING ALFT...STRONG DYNAMICS...AND SFC DEWPTS STILL RUNNING AROUND 70...THINK CONVECTION WILL SUSTAIN ITSELF OVERNIGHT...WITH THE AREA SEEING ROUND OF THUNDERSTORMS WITH HEAVY RAIN...AND POSSIBLE SEVERE. SOME AREAS DID CLEAR OUT THIS EVENING...AND THIS HAS ALLOWED TEMPS TO DROP INTO THE UPPER 70S...SO AMS NOT AS UNSTABLE AS IT WOULD BE IF SYSTEM CAME THROUGH EARLIER. NONETHELESS...THINK SOME SEVERE A POSSIBILITY OVERNIGHT AS SYSTEM COMES ACROSS...WITH WINDS AND HAIL BOTH\ POSSIBLE. MARINE...NO SIGNIFICANT CHANGES. .AKQ...NONE. REILLY
In the hours before
Special weather statement, Jul 14, 8:29 PM EDT, 4 hours 43 minutes before
VAZ077-078-085-086-091-094-099-100-150200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 829 PM EDT FRI JUL 14 2000 NUMEROUS WATERSPOUTS HAVE BEEN SIGHTED OVER THE PAST FEW HOURS OVER THE SOUTHERN CHESAPEAKE BAY...MAINLY EAST OF STINGRAY POINT...AND NORTH AND EAST OF GWYNN ISLAND IN EASTERN VIRGINIA. THERE WAS A REPORT THAT A WATERSPOUT TOUCHED DOWN ON GWYNN ISLAND AT 809 PM THIS EVENING. CONDITIONS REMAIN FAVORABLE FOR WATERSPOUTS THIS EVENING. WHILE MOST OF THE ACTIVITY IS NOW OFFSHORE...PERSONS NEAR THE COAST OF THE BAY...ESPECIALLY NEAR GWYNN ISLAND...SHOULD REMAIN ALERT. BOATERS SHOULD SEEK SAFE HARBOR. STAY TUNED FOR ANY FUTURE STATEMENTS ANLD WARNINGS. REILLY
Local storm report, Jul 14, 10:06 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1006 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM DELTAVILLE VA TORNADO
07/14/00 MIDDLESEX NO DAMAGE; POSSIBLE
TORNADO WITH WATERSPOUT
COMING BRIEFLY ASHORE
0809 PM GWYNN ISLAND VA TORNADO
07/14/00 MATHEWS WATERSPOUT CAME ASHORE
BRIEFLY
DRSpecial weather statement, Jul 15, 12:30 AM EDT, 42 minutes before
VAZ048-049-060>062-069-150630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1230 AM EDT SAT JUL 15 2000 THUNDERSTORMS WILL BE MOVING INTO WEST CENTRAL VIRGINIA...FROM LOUISA TO CUMBERLAND COUNTY THROUGH 2 AM. THUNDERSTORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND EXTREMELY HEAVY RAIN. AVERAGE RAINFALL WILL BE FROM 1/2 TO 3/4 INCH...WITH ISOLATED AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
Special weather statement, Jul 15, 12:34 AM EDT, 38 minutes before
MDZ021-150605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1234 AM EDT SAT JUL 15 2000 A SLOW MOVING AREA OF THUNDERSTORMS WILL AFFECT MUCH OF DORCHESTER COUNTY IN SOUTHEAST MARYLAND THROUGH 2 AM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...AND EXTREMELY HEAVY RAIN. AVERAGE RAINFALL WILL BE FROM 1/2 TO 1 INCH...WITH 2 TO 3 INCHES POSSIBLE IN A FEW LOCATIONS...ESPECIALLY ACROSS THE WESTERN PART OF THE COUNTY. BE ALERT TO SIGNIFICANT PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE FROM THESE STORMS.
Special weather statement, Jul 15, 12:40 AM EDT, 32 minutes before
VAZ064-074-150515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1240 AM EDT SAT JUL 15 2000 AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL CAROLINE COUNTY...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...MILFORD AT 1245 AM...BOWLING GREEN AT 1250 AM...SPARTA AT 100 AM...RAPPAHANNOCK ACADEMY AT 105 AM...PORT ROYAL AT 115 AM. EXPECT FREQUENT fLIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO POSSIBLE.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:17 AM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 43 min |
Nearby
Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.